MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number EL-450
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior a laparoscopic excision of lesion of uterus, when opening the package, it was found that the needle and thread were separated.Another device was used to complete the case.There was no patient involvement.
 
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6 h3 evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned sealed products noted one suture and needle.The needle was received broken at the suture swage.Upon microscopic inspection, instrument marks were observed near the break site.As no sealed samples were returned, a bend moment test could not be performed.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Additionally, the investigation detected a unreported condition of needle broken that has no relationship to the reported condition.The root cause of the observed damage was found to be due to the device not being used as intended which caused or contributed to the reported condition.The needle should always be held in the middle where the diameter is greatest.Grasping the needle near the swaged end or the tip could cause bends or breaks, or damage the connection between the needle and suture.No further actions have been deemed necessary at this time.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key9866182
Report Number9612501-2020-00497
Device Sequence Number595968
Product Code GAM
UDI-Device Identifier10884521044883
UDI-Public10884521044883
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberEL-450
Device Catalogue NumberEL-450
Device Lot NumberJ9A1307Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/09/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date04/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1